5 doctors weighed in:

Can psychiatric drugs make you , ore susceptible to getting black spots on face. Felt got more spots after taking various drugs. Effectsgoawaydisontinu?

5 doctors weighed in
Dr. Donald Jacobson
Psychiatry
2 doctors agree

In brief: Not that I can find

I have looked but have not been able to find any evidence of that occurring.
If you could narrow it down to the drug involved it would certainly be more helpful. Best wishes.

In brief: Not that I can find

I have looked but have not been able to find any evidence of that occurring.
If you could narrow it down to the drug involved it would certainly be more helpful. Best wishes.
Dr. Donald Jacobson
Dr. Donald Jacobson
Thank
3 comments
Dr. Pamela Pappas
I wonder if this person has been on phenothiazine antipsychotics that induced skin sensitivity? Here's an image: http://tinyurl.com/k53vlu6
Dr. Donald Jacobson
I have had several patients with this overtime and I'm currently treating one who is almost ashen grey. This is from years of Thorazine use that was necessary to control violent outbursts in autism. It doesn't leave dark spots per se, rather the entire body is hyperpigmented by the exposure over a long period of time by drugs like Thorazine.
1 doctor agrees

In brief: Yes

Some psychiatric medications, especially the older type of anti psychotic medications can cause skin discoloration in areas of body exposed to the sun.
Wearing sunscreen and limiting exposure to sun can help prevent this.

In brief: Yes

Some psychiatric medications, especially the older type of anti psychotic medications can cause skin discoloration in areas of body exposed to the sun.
Wearing sunscreen and limiting exposure to sun can help prevent this.
Dr. Bernadette Onuoha
Dr. Bernadette Onuoha
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors